Article Text

PDF

Bilateral maculopathy simulating 'cherry-red spot' in a patient with Crohn's disease.
  1. Y Yassur,
  2. M Snir,
  3. S Melamed and
  4. I Ben-Sira

    Abstract

    A 23-year-old man suffering from Crohn's disease developed a bilateral maculopathy simulating 'cherry-red spot' with vision impairment and normal electroretinogram during total parenteral hyperalimentation, when copper and zinc serum levels were considerably decreased. The maculopathy rapidly subsided after cessation of the parenteral hyperalimentation and the addition of cooper and zinc. The cause of this maculopathy may be ocular involvement as part of the systemic disease owing to storage of the supplementary free amines and intravenous lipids, and the deficiency of zinc and copper.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.